MAUDE Adverse Event Report: GETINGE DISINFECTION AB WD15 CLARO; MEC

GETINGE DISINFECTION AB WD15 CLARO; MEC
Model Number GE15
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed under exemption e2016015 by the manufacturer getinge disinfection ab, (registration no.9616031) on behalf of the importer getinge usa, inc., (registration no.3004147784).Additional information will be provided upon results of the investigation.
 
Event or Problem Description
On 30th august 2017 getinge became aware of an incident which was a result of overheated claro device.As it was stated overheated elements of washer disinfector caused smoke emission which activated fire alarm.Alarm activation resulted in delays in surgeries planned at customer site.No injury has been reported due to described situation.However we decided to report this case in abundance of caution.
 
Additional Manufacturer Narrative
This report is being filed under exemption e2016015 by (b)(4).The event is being investigated.Additional information will be provided upon results of the investigation.
 
Additional Manufacturer Narrative
This report is being filed under exemption e2016015 by the manufacturer getinge disinfection ab, (registration no.9616031) on behalf of the importer getinge usa, inc., (registration no.3004147784).The event is still being investigated.Additional information will be provided upon results of the investigation.
 
Additional Manufacturer Narrative
This report is being filed under exemption e2016015 by (b)(4).Getinge received customer complaint where, as stated, during the process of the washer disinfector the heater became red and a lot of smoke was noticed.The smoke caused activation of the fire alarm and - as a result - delay in the performed procedure.No trend for this particular issue has been observed.User manual for getinge wd15 claro (6001396602, rev.E) include information about proper maintenance of the device and for example it clearly states that the wash chamber should be kept free of limescale deposits and if the washer-disinfector is used without automatic descaling for incoming water, the heating element must be checked regularly for any limescale deposits.It has been established that the malfunctioned device which played role in the investigated herein issue has been not serviced by getinge since the september 2015, rather this was indicated to have been performed by the in-house technical service of the facility.Based on all information provided so far and included in the user manual we can only point to a most likely root cause to be connected with the lack of proper maintenance, however as no information about the device nor its history has been provided it is impossible to define a more precise root cause of the failure.In summary, when the issue took place the device was not used for treatment or diagnosis and it was not up manufacturer specification.It has been established that the device contributed to the outcomes of the event, however no injury has been reported due to described malfunction.Based on all information we decided to report this case in abundance of caution.

Brand Name
WD15 CLARO
Common Device Name
MEC
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo kronobergs ian [se-07]
vaxjo, 35115
SW  35115
MDR Report Key6875170
Report Number9616031-2017-00028
Device Sequence Number1297724
Product Code MEC
UDI-Device Identifier07340153700239
UDI-Public07340153700239
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,user facility
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/30/2018
Report Date (Section F) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGE15
Device Catalogue NumberGE15-003
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/30/2017
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer09/19/2017
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer08/30/2017
08/30/2017
08/30/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/19/2017
11/28/2017
05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA09/19/2017